Florida, 2011Hail in Florida, April 28, 2011
April 28, 2011 · NWS MFL · 1 event in 1 county or zone
S. provided ingredients for strong to severe thunderstorms in the Lake Okeechobee area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist and unstable air over South Florida ahead of a cold front over the Southeast U.S. provided ingredients for strong to severe thunderstorms in the Lake Okeechobee area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 28, 1:38 PM EST, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 28, 1:38 PM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT THU APR 28 2011
.SHORT TERM...
HIGH PRESSURE WILL CONTINUE TO SLOWLY SLIDE OFF TO THE EAST
TONIGHT. ANY SHOWERS OR THUNDERSTORMS LEFT ACROSS THE AREA WILL
BEGIN TO DIMINISH DURING THE EVENING HOURS SHORTLY AFTER SUNSET. A
WEAKENING COLD FRONT WILL MOVE INTO SOUTH FLORIDA BY FRIDAY
AFTERNOON. ALTHOUGH MOST OF THE FAVORABLE DYNAMICS FOR SEVERE
WEATHER WILL REMAIN TO OUR NORTH, A FEW THUNDERSTORMS ARE POSSIBLE
ACROSS THE AREA OUT AHEAD OF THE FRONT. THE BEST CHANCE FOR STRONG
THUNDERSTORMS WILL BE ACROSS THE NORTHERN PORTION OF OUR CWA. THIS
FRONT WILL EVENTUALLY DIMINISH JUST TO OUR SOUTH AND THERE WILL BE
ENOUGH MOISTURE IN PLACE TO SUPPORT A CHANCE OF ISOLATED SHOWER
ACTIVITY ACROSS SOUTHERN AREAS THROUGHOUT FRIDAY NIGHT.
&&
.LONG TERM...
MANY AREAS WILL REMAIN DRY ON SATURDAY, HOWEVER
EXTREME SOUTHERN AREAS NEAR THE DIMINISHING FRONTAL BOUNDARY WILL STILL
HAVE A SLIGHT CHANCE OF ISOLATED SHOWERS THROUGHOUT THE DAY. WINDS
WILL SHIFT TO THE NORTHEAST AND INCREASE IN SPEED DURING THE DAY
ON SATURDAY. THE EASTERN HALF OF SOUTH FLORIDA COULD SEE WINDS UP TO 15
TO 20 MPH WITH HIGHER GUSTS. WINDS ARE FORECASTED TO TURN TO THE
EAST AND SOUTHEAST AFTER TUESDAY AS A RIDGE OF HIGH PRESSURE
CONTINUES TO BUILD INTO THE AREA.
.MARINE...
WINDS WILL AVERAGE BETWEEN 10 TO 15 KNOTS OUT AHEAD OF A COLD
FRONT THAT WILL MOVE THROUGH THE COASTAL WATERS ON FRIDAY. BEHIND
THIS FRONT, WINDS WILL SHIFT TO THE NORTHEAST AND INCREASE TO 15
TO 20 MPH WITH HIGHER GUSTS ON SATURDAY. SEAS COULD APPROACH 6
FEET OVER PORTIONS OF THE GULF STREAM ON SATURDAY.
&&
.FIRE WEATHER...
AREAS OF SMOKE WILL AFFECT PORTIONS OF COLLIER, GLADES, AND HENDRY
COUNTIES TONIGHT INTO TOMORROW. THIS WILL CREATE RESTRICTED
VISIBILITIES ALONG WITH HAZARDOUS DRIVING CONDITIONS. WINDS MAY
SHIFT TO THE NORTHEAST LATER ON FRIDAY INTO SATURDAY. THIS COULD
RESULT IN ANY ONGOING FIRE BEHAVING DIFFERENTLY WITH THE SMOKE
SPREADING IN A DIFFERENT DIRECTION. MINIMUM RELATIVE HUMIDITY
VALUES ARE FORECASTED TO STAY ABOVE 35 PERCENT DURING THE DAY ON
FRIDAY. ON SATURDAY, MINIMUM RELATIVE HUMIDITY VALUES COULD FALL
BELOW 35 PERCENT FOR A FEW HOURS IN THE AFTERNOON ACROSS
NORTHWESTERN INTERIOR SECTIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 87 68 83 / 20 30 10 10
FORT LAUDERDALE 75 88 71 83 / 20 30 10 10
MIAMI 75 89 71 85 / 20 30 20 20
NAPLES 74 91 69 88 / 20 30 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE...55/CWC
AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Apr 28, 3:30 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
430 PM EDT THU APR 28 2011
FLZ063-066>075-168-172>174-290845-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
430 PM EDT THU APR 28 2011
...SMOKE MAY CAUSE REDUCED VISIBILITIES TONIGHT WEST...
...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...
...CHANCE OF EVENING THUNDERSTORMS MOSTLY NEAR LAKE OKEECHOBEE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS EVENING AND TONIGHT
RIP CURRENTS: A SOUTHEAST WIND OF 10 TO 15 MPH COMBINED WILL
CONTINUE TO RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE
ATLANTIC BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES.
THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING
MAINLY INLAND ACROSS GLADES, HENDRY, PALM BEACH AND BROWARD
COUNTIES. THE PRIMARY IMPACT FROM THE STRONGEST STORMS WILL BE
OCCASIONAL LIGHTNING STRIKES, GUSTY WINDS TO 45 MPH, SMALL HAIL AND
BRIEF HEAVY DOWNPOURS.
TEMPERATURES: A LARGE PORTION OF INTERIOR SOUTH FLORIDA WILL REACH
THE MID 90S THIS AFTERNOON AND THIS COMBINED WITH HIGH HUMIDITY
WILL RESULT IN HEAT INDEX VALUES, OR APPARENT TEMPERATURES, OF 100
TO 105 DEGREES WITH VALUES JUST ABOVE 105 POSSIBLE IN SOME OF THE
WARMEST SPOTS.
VISIBILITY: MULTIPLE WILDFIRES CONTINUE ACROSS SOUTH FLORIDA TODAY.
A FEW FIRES ARE CURRENTLY IN THE BIG CYPRESS PRESERVE, NEAR THE
GOLDEN GATE COMMUNITY IN NAPLES, AND NEAR MUSE IN GLADES COUNTY. SMOKE
FROM THESE FIRES COULD RESULT IN REDUCED VISIBILITIES THIS EVENING
AND TONIGHT. THIS COULD ALSO CAUSE PROBLEMS FOR PERSONS WITH
BREATHING ILLNESSES. FURTHERMORE, SHOULD THERE BE ANY WIND SHIFTS
NEAR THESE FIRES TOWARD RESIDENTIAL AREAS EVACUATION ORDERS
COULD BE PUT IN PLACE. SO RESIDENTS ARE ADVISED TO REMAIN ON THE
ALERT WITH THE LOCAL AUTHORITIES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS ON FRIDAY ACROSS ALL OF
SOUTH FLORIDA AHEAD OF THE WEAKENING COLD FRONT. SOME OF THESE STORMS
MAY BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL.
A NORTHEAST TO EAST WIND OF 15 TO 20 MPH WILL DEVELOP ACROSS THE
ATLANTIC BEACHES ON SATURDAY AND SUNDAY RESULTING IN AT LEAST A
MODERATE RISK OF RIP CURRENTS. THE THREAT FOR RIP CURRENTS WILL
CONTINUE INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
PS
In the hours before
Special weather statement, Apr 28, 3:32 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
432 PM EDT THU APR 28 2011
FLZ066-282100-
HENDRY FL-
432 PM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HENDRY COUNTY
* UNTIL 500 PM EDT
* AT 426 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF DEVILS GARDEN... MOVING
NORTHEAST AT 5 MPH.
* THE STORM WILL AFFECT...
RURAL SOUTH EASTERN HENDRY COUNTY ALONG HIGHWAY 846.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2660 8107 2649 8088 2635 8099 2642 8121
TIME...MOT...LOC 2031Z 219DEG 6KT 2648 8105
TINGLER
Special weather statement, Apr 28, 3:56 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
456 PM EDT THU APR 28 2011
FLZ066-282130-
HENDRY FL-
456 PM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL HENDRY COUNTY
* UNTIL 530 PM EDT
* AT 452 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF DEVILS GARDEN...AND MOVING
NORTHEAST AT 5 MPH.
* THE STORM WILL AFFECT...
RURAL EASTERN HENDRY COUNTY ALONG HIGHWAY 846.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2662 8090 2642 8088 2637 8104 2649 8113
TIME...MOT...LOC 2055Z 240DEG 5KT 2648 8101
TINGLER
Special weather statement, Apr 28, 4:39 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
539 PM EDT THU APR 28 2011
FLZ066-282215-
HENDRY FL-
539 PM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN HENDRY COUNTY
* UNTIL 615 PM EDT
* AT 536 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF DEVILS GARDEN TO 9 MILES SOUTHEAST OF DEVILS GARDEN...
AND MOVING EAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
CLEWISTON...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2676 8092 2648 8090 2650 8123 2669 8120
TIME...MOT...LOC 2139Z 259DEG 13KT 2669 8104 2652 8102
TINGLER
Special weather statement, Apr 28, 4:53 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
553 PM EDT THU APR 28 2011
FLZ066-282215-
HENDRY FL-
553 PM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HENDRY COUNTY
* UNTIL 615 PM EDT
* AT 549 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF DEVILS GARDEN TO 8 MILES NORTHWEST OF BIG CYPRESS
SEMINOLE INDIAN RESERVATION. THESE STORMS WERE WERE NEARLY
STATIONARY.
* THE LINE OF STORMS WILL AFFECT...
RURAL CENTRAL AND SOUTH HENDRY COUNTY ALONG HIGHWAYS 846 AND 833.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 T0 50 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2665 8128 2641 8091 2629 8107 2652 8127
2656 8134
TIME...MOT...LOC 2152Z 200DEG 0KT 2653 8122 2638 8107
TINGLERSpecial weather statement, Apr 28, 5:02 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
602 PM EDT THU APR 28 2011
FLZ063-282230-
GLADES FL-
602 PM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN GLADES COUNTY
* UNTIL 630 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF ORTONA TO MOORE HAVEN...AND MOVING NORTHEAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
MOORE HAVEN...
LAKEPORT...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2707 8093 2703 8094 2703 8097 2705 8097
2698 8108 2695 8106 2692 8108 2693 8110
2689 8111 2688 8109 2685 8109 2683 8106
2682 8101 2677 8102 2678 8130 2695 8125
2707 8094
TIME...MOT...LOC 2201Z 217DEG 9KT 2681 8122 2686 8106
TINGLERSpecial weather statement, Apr 28, 5:33 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
633 PM EDT THU APR 28 2011
FLZ063-282300-
GLADES FL-
633 PM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN GLADES COUNTY
* UNTIL 700 PM EDT
* AT 628 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
SOUTHEAST OF BRIGHTON SEMINOLE INDIAN TO 5 MILES SOUTH OF
LAKEPORT...AND MOVING NORTHEAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
LAKEPORT...
BRIGHTON RESERVATION...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2720 8092 2716 8087 2714 8087 2707 8094
2707 8093 2704 8093 2703 8097 2705 8097
2701 8101 2698 8108 2692 8107 2693 8110
2689 8111 2687 8109 2690 8118 2722 8109
2722 8095
TIME...MOT...LOC 2232Z 213DEG 14KT 2705 8099 2692 8111
TINGLERHail, Glades
- When
- April 28, 5:55 PM EST
- Where
- Glades County, 18.87 mi NE of Lakeport
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 27.140, -80.890
Reported by the Sheriff’s department as well as Lightsey Fish Company. Hail blew off screen porch.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New York, April 28 to 30, 20111 death · $1.4 million · 2 events
- Tornadoes and Damaging Winds in Virginia, April 28, 2011$703,000 · EF2 · 17 events
- High Wind in Ohio, April 28, 2011$2.2 million · 66 kt wind · 44 events
- Tornadoes and Hail in South Carolina, April 28, 2011$677,000 · EF1 · 18 events
- Damaging Winds and Strong Wind in North Carolina, April 28, 20112 injured · $144,000 · 52 kt wind · 45 events
- Tornado and Hail in Florida, April 28, 2011$514,000 · EF1 · 10 events
- Flash Flooding and Flood in New York, April 28 to 29, 2011$1.8 million · 3 events
- Tornadoes and Hail in North Carolina, April 28, 2011$275,000 · EF1 · 15 events
- High Wind in New York, April 28, 2011$1.1 million · 72 kt wind · 8 events
- Tornado and Flash Flooding in Pennsylvania, April 28, 2011$651,000 · EF0 · 14 events
- Tornadoes and Damaging Winds in Maryland, April 28, 2011$79,000 · EF1 · 16 events
- High Wind in Ohio, April 28, 2011$350,000 · 51 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305077.